An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Life on Life's Terms

Discussion in 'Share Your Story Here' started by pstrong1969, Sep 14, 2015.

  1. pstrong1969

    pstrong1969 Community Champion

    Well i really need to share where im at today. My doctor cant figure out why my legs are swollen. Im retaining fluid in my feet, ankles, and calves. They have run all these test. To no avail. Finally she tells me she thinks its my medication. But she didnt change or adjust any of them. Si im still without any answers. Plus since ive been taking these meds ive gained 70 lbs. Yeah 70 lbs. I look like a fat hog. Im disgusted with myself. So i decide to by a process of elimination quit taking one med at a time, the one im not taking now is Celexa, an antidepressant. Its making me have suicidal thoughts, but the swelling in my legs is going down. To top it off I had a craving to get high today. Im over it. I hope all this ends soon cause im falling fast into a depression. I see my Psychiciatrist tomorrow. I hope she has an answer for me. Ive been praying, i went to two meetings today, ive talked to people and i feel better. Need to hear some good feedback please.
  2. pineywood

    pineywood Community Champion

    Glad to hear you went to two meeting yesterday and have an appointment with your psychiatrist today. As you know, it is so important to let your doctor know about any suicidal thoughts, as this is serious and should not be taken lightly because taking yourself off any medication is dangerous without the guidance of your doctor.

    In regards to you feeling the effects of weight gain, I understand how this can cause you to feel unhappy. Please remember to not call yourself names. It is not true and negative self talk is a spiraling downhill thought process. Much better to think positive! Like hey you were super productive by going to two meetings yesterday! Also continue to be thankful for the friends you reached out to yesterday! Remember, we all rooting for you and we all look forward to hear how your appointment goes today!
    deanokat likes this.
  3. Jenga

    Jenga Active Contributor

    @pstrong1969 Hey there. Antidepressants have a tendency to make you feel more depressed when you initially stop taking them. Try look at the positive, the swelling is going down, you were able shrug off the cravings, you're already feeling better! Those things alone are absolutely fantastic! Look at yourself. Look at how much you've improved yourself. Look at how much you've helped other and supported them. You're a community champion for a reason!
    deanokat likes this.
  4. Rainman

    Rainman Community Champion

    Anti-depressants though initially they might make it seem like you are getting better eventually will fail to deliver what is promised or what you expected. Since you realize that Celexa is causing you problems quitting might be the only option for you. Try to find other ways to deal with anxiety/depression. Maybe then dealing with withdrawal might be relatively easier.
  5. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    @pstrong1969... I'm wondering if you considered weaning yourself off of the Celexa instead of just stopping it cold turkey. I'm pretty sure that stopping an anti-depressant abruptly can be kind of dangerous. I've heard of it causing manic episodes in people. I'm not a doctor, but it might be something to ask your psychiatrist about.

    I hope you feel better soon. Please don't take any suicidal thoughts lightly. And congratulations on battling through the craving. You are badass.

    Sending you positive, healing vibes.
  6. pstrong1969

    pstrong1969 Community Champion

    Thank you to all that post. Your sincerity really helps. Feeling much better today. Getting ready to go see my Psychiatrist in an hr. We'll see what she has to say. By the way I ended up going to 3 meetings yesterday. As u see I'm very committed to my recovery. Thank you!
    stariie, deanokat and pineywood like this.
  7. pstrong1969

    pstrong1969 Community Champion

    Seen my Psychiatrist yesterday, she is changing my meds, thank God. I hope this works. Ive been really frustrated by all this and there's not a whole lot I can do. Continue to pray and hope it gets better. Thank You for the caring feedback once again.
    stariie, pineywood and deanokat like this.
  8. jeremy2

    jeremy2 Community Champion

    All i can say to you is just to wish you all the very best in your recovery process and am hopeful all will turn out well. I also suspected that it was the side effects of those cocktail of drugs that were making you have swollen feet. I just hope that all will turn out well.
    deanokat likes this.
  9. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    @pstrong1969... I'm sorry you're frustrated. But I'm really glad that your psychiatrist is changing your meds. I hope things improve for you soon. I'm keeping you in my thoughts and prayers, and sending you positive vibes. Keep the faith, my friend!
  10. pineywood

    pineywood Community Champion

    Yeah, I concur with Deankat!

    I just want to reiterate that you are being proactive by paying attention to the interaction the meds are having with you and taken a good step by speaking to your psychiatrist about the situation. You know, some people would just throw their hands up in the air. You, on the other hand, understand that the situation can and is improving by not ignoring your reaction to the med.

    Keep the faith! Again, as you already know, so many people do care. Even, if we all have never met, there is a lot of sincerity here.
  11. moreno58

    moreno58 Active Contributor

    Please talk to your doctor about all of this especially the suicidal thoughts. Do you have family and friends that you can just vent too? Don't give on yourself! You can get through this, it is going to be hard sometimes, but you can do it. You said you went to two meetings , that is good keep going as many times as needed and talk to people let them know how you are feeling, good for you that you are looking for help. I am glad you are on this site to talk and to get motivation!!! You can do this, and we are all here!!
  12. ReadmeByAmy

    ReadmeByAmy Community Champion

    @pstrong1969..I knew that now you are going through a hard time in your life that makes you physically and mentally depressed. But don't despair because that kind of struggles is just part of your life journey and time will come it will be over. Just be strong and have that positive motivation so that you can move on through all of this. And one thing keep that faith and trust in God..Prayers is so powerful and it will help you to have that peace of mind.
    stariie likes this.
  13. sillylucy

    sillylucy Community Champion

    Don't stop taking your medication! Just ask your doctor if you can gradually get off of them and try something else. They will slowly decrease your meds and that might help reduce swelling. In the mean time keep your legs up for 10 minutes like 4 times a day! That helps! This heat will make you swell up too! Stay cool!
  14. Tremmie

    Tremmie Community Champion

    Please be careful. I am right in the same boat as you are, one of the meds I'm taking has made me gain a lot weight in just one year, and right now I am taking half the dose. Whatever you do... don't go cold turkey, that might do you more harm than good. See a different doctor and tell him you need help to quit taking the meds you suspect are causing that, your current doctor is not good at all. Also, check the meds you are taking online... so you can know which one could be the one causing that side effect! For the weight gain mine was PROPANOLOL. Just check the possible side effects of all your meds, then you can know for sure which ones you should stop taking.
  15. pstrong1969

    pstrong1969 Community Champion

    I knew it wasnt a wise idea to quit taking my meds abruptly like that. I have became desperate because all of the weight gain. I went back to my doctor and she has made some changes to my meds. Im feeling better now.
    deanokat and stariie like this.
  16. stariie

    stariie Community Champion

    Glad to know that you are feeling better. Patience is key, taking things one day at a time, it can be hard sometimes, but that's life, and that's how things are for mostly everybody even if we don't think so.
    I like the name of this thread, "life on life's terms." Sometimes I seem to want to life to run on my terms, but it doesn't work like that.
    deanokat likes this.
  17. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    Good to hear this, @pstrong1969. When it comes to RX meds, it's always best to follow a doctor's advice. Glad you're feeling better. Just keep going, my friend!